Jump to content
Sign in to follow this  
Antiextreme

Anti-extreme: Hazards of Withdrawal and Ethics

Recommended Posts

Antiextreme

Hi my screen name is Anti-extreme.

 

I wish I could help others who are dealing with anti-depressants.  However I am really only able to share insight on the disastrous consequences a person can experience when taking anti-depressants.

 

I had written a blog on the subject,  and is easily found by searching, "Geisinger cruelty Elavil," and you will find the blog, "Cruelty in Medicine"

 

My intent with the blog is show that patients must be very careful when dealing with practitioners.  That also treads on the issue of ethics in medicine and I am still researching the ethics issue.

 

  • Is it ethical for doctor to immediately stop a person cold turkey based on rumor alone? 
  • Is it ethical for a doctor to receive information about patients and the situation strongly shows that the patient never gave that kind of consent to have that kind of information given?

 

  • In my view there is indication that the clinic received multiple "non-consent" phone calls regarding their patients (I did not list all of the indicators in my blog).

 

Some anti-depressants can be very hard to get off of.  Amitriptyline / Elavil is one of those and I would never recommend it to anyone and apparently the medication becomes less effective over time.  For most who take the medication, "Its lights out,"  putting most people to sleep, but then your body isn't going to sleep on its own.

 

After getting off that medicine, a neurologist later prescribed it, only stating its a non-narcotic medication.  After realizing it was Amitriptyline, I immediately said, "no thank you". 

 

 

 Obviously the issue is wide spread as this forum is entitled, "Surviving Antidepressants."

 

Edited by scallywag
tags

Share this post


Link to post
Shep

Hi, Antiextreme.

 

Welcome to the forum.

 

I see you are already quite familiar with antidepressant withdrawal and the consequences of these drugs.

 

In case you haven't already seen these threads, I'll place them here:

 

What is withdrawal syndrome? 
 
The Windows and Waves Pattern of Stabilization

 

 

Have you seen the Mad in America website? There are some great articles and discussions about the ethics (or lack of ethics) in psychiatry.

 

Please fill out your signature with your drug and supplement history. 

 

Please put your withdrawal history in your signature

 

This is your thread to list your symptoms and to ask plenty of questions.

 

Again, welcome to the forum. Please let us know how you are doing. 

 

 

 

 


Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Share this post


Link to post
Antiextreme

Thank you for your links, they were helpful. I have also submitted my blog to the editor at Mad in America

Share this post


Link to post
Skeeter

Anti,

 

Hello!

 

I see, like many of us with antidepressants, either you  were taken off of your med  cold turkey, or were tapered far too quickly (as in my case).  The mods here are great and ill help you with any symptoms you are still having any issue with.

 

 

I am sorry you went through the problems you wrote about in your blog.  I am sure a mod will be happy to show you where to discuss that, if you like.

 

 

Welcome!

 

 

Skeeter

Edited by Shep
added more info per Skeeter's PM

Current meds: Lexapro 20mg, Valium 6.25mg
Current status: September 2018 forced to go down to 10mg of Valium/Diazepam from around 15mg, with the plan to have me totally of in 2 more months. I was not given a chance to give input at tapering at this speed, please go much, much slower. Luckily I found a new doctor, but was thrown off course by my rapid taper, as of 2/19 am down to 6.25mg, and am stable. Will update with dates of taper ASAP.
Read my history here: http://survivingantidepressants.org/index.php?/topic/12819-skeeters-journey/

   
I am NOT a doctor. My opinions are just that- MY opinions, based on my personal experiences and research, but your experience and reactions may differ greatly, we are all different! I maintain that a doctor educated in withdrawal is the best place to get info or to get the "go ahead" before changing your medications in any way!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy